Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting meds. Lipo?
Sep 23, 2005

By Beginning sustivia and truvada can I expect to develop Lipo? And how long am I going to be dizzy? I can't funtion.

Response from Dr. Young

Thank you for your post.

Truvada/Sustiva should prove to be a very well tolerated drug regimen. I'm assuming that you take your medications at bedtime. The dizziness that your experiencing is a common side effect of efavirenz (Sustiva, Stocrin) that typically subsides within a few days, no more than a week.

As for lipodystrophy, this regimen shouldn't significantly increase your risk of developing body fat changes. Bear in mind that not all lipo risk is due to medications alone. Many studies now tell us that several disease- and host-related factors (nadir CD4 count, duration of HIV disease, age, race, gender) all play a role in lipo.

Talk to your doctor about your symptoms if they're severe enough to keep you from "functioning". If the severity persists, it might be time for a change.

Good luck, BY



Previous
Do my T-cell count affect my body to rehabilitate?
Next
CD4 drop dramatically

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement